question-icon

I have accidentally picked up my morning pills ( ramapril

default
Posted on Mon, 4 Mar 2019
Question: I have accidentally picked up my morning pills ( ramapril 10 mg and veraprimil 120 mg.) I took them at 9 AM and then around 10:15 PM. I picked them up by accident when i was supposed to be taking 150 mg of lyrica and 10 mg of desipramine.
Other than making my blood pressure go really low will i be okay, is it safe to take the lyrica now and to go to sleep.
doctor
Answered by Dr. Aaron Branch (1 hour later)
Brief Answer:
See below

Detailed Answer:
Hello, I'm Dr. Branch, thanks for using Ask a Doctor. There is actually an interaction between ramipril and Lyrica that can increase the toxicity of both, especially from ramipril which can cause angioedema, which can cause swelling of your lips, tongue, and airway. You are still taking doses of each that are within the usual recommended dosage, so if you have been taking these medications without any problem, you are very unlikely to have any issues with the increased dose of ramipril that you took. So I would say if you can skip your lyrica dose tonight, that might be best, but if not, you should be fine and I wouldn't expect any problems. I would just check your blood pressure in the morning and if it is low, skip your doses of those medications and let your doctor know.

The interaction between the two medications does not mean you cannot take both of them at the same time, but I would just ask your doctor about this at your next appointment to make sure they are aware and have considered other options.

I hope that helps, please let me know if you have any other questions about that and I would be glad to discuss it further with you.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Aaron Branch

General & Family Physician

Practicing since :2011

Answered : 917 Questions

premium_optimized

The User accepted the expert's answer

Share on
I have accidentally picked up my morning pills ( ramapril

Brief Answer: See below Detailed Answer: Hello, I'm Dr. Branch, thanks for using Ask a Doctor. There is actually an interaction between ramipril and Lyrica that can increase the toxicity of both, especially from ramipril which can cause angioedema, which can cause swelling of your lips, tongue, and airway. You are still taking doses of each that are within the usual recommended dosage, so if you have been taking these medications without any problem, you are very unlikely to have any issues with the increased dose of ramipril that you took. So I would say if you can skip your lyrica dose tonight, that might be best, but if not, you should be fine and I wouldn't expect any problems. I would just check your blood pressure in the morning and if it is low, skip your doses of those medications and let your doctor know. The interaction between the two medications does not mean you cannot take both of them at the same time, but I would just ask your doctor about this at your next appointment to make sure they are aware and have considered other options. I hope that helps, please let me know if you have any other questions about that and I would be glad to discuss it further with you.